MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 17MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Catalog Number FDS40017
Medical Device Problem Codes Malposition of Device (2616); Activation Failure (3270)
Health Effect - Clinical Codes Stroke/CVA (1770); Perforation of Vessels (2135)
Date of Event 08/08/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that during flow diversion of left posterior communicating (pcom) aneurysm, the subject flow diverter had a difficulty opening at the distal segment.Physician explained a stenosis in the area of concern caused by a previously placed non-stryker flow diverter device could have resulted in subject stent opening difficulty.The operator attempted angioplasty, but the subject flow diverter still did not open and flow beyond subject stent was limited which may have caused a stroke.The flow diverter only opened after a third angioplasty with more pressure.However, the vessel ruptured causing contrast extravasation.As a result, the patient was deemed as meeting "brain death" criteria as there was no distal perfusion beyond the internal carotid artery (ica).No further information is available.
 
Additional Manufacturer Narrative
D4 gtin - corrected.G4 pma/510k - corrected.Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual and functional inspections were not performed due to the device was not returned.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated the flow diverter stent did not open despite aggressive angioplasty with the balloon center around the area of stenosis for the first angioplasty and with the tip of the balloon across the stenosis for the second angioplasty.After balloon angioplasty x2 the area of stenosis is again down to 1 mm and there is delayed passage of contrast but no evidence for rupture.Regular balloon angioplasty was unable to open the flow diverter even though the balloon was inflated to 2 mm in diameter.The flow diverter only opened after a third angioplasty with more pressure, but this attempt also ruptured the artery and resulted in the death of the patient.The flow diverter is now open at the previous area of stenosis.All angioplasties were carried out with the balloon inside the flow diverter.So, the device could only be opened with extreme pressures".The patient received dual anti-platelet agents prior to the procedure, the device was prepared as per dfu, a microcatheter was used to advance the flow diverter, continuous flush was maintained throughout the procedure, the patient's anatomy was somewhat tortuous, the percentage stenosis present was 51-75%.According to the physician, the adverse event was related to angioplasty-angioplasty inside evolve and caused the rupture.The evolve was still not open and flow beyond device was limited which may have caused a stroke.It is most likely that anatomical or procedural factors encountered during the procedure contributed to the reported event.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of undeterminable was assigned to the reported events ¿stent failed/unable to open¿ and ¿stent improperly deployed'.An assignable cause of anticipated procedural complication will be assigned to the reported events: ¿patient death¿, ¿patient vessel dissection¿ and ¿patient stroke¿ as a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted with the directions for use, product labeling and/or risk documentation files.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 17MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20107495
Report Number3008881809-2024-00391
Device Sequence Number15563903
Product Code OUT
UDI-Device Identifier07613327386530
UDI-Public(01)07613327386530(17)261113(10)24629727
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFDS40017
Device Lot Number24629727
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCEPTER C COMPLIANT BALLOON (NON-STRYKER)
Outcome Attributed to Adverse Event Death;
Patient Age60 YR
Patient SexFemale